Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Continuous images of arcs


Author: Jacek Nikiel
Journal: Proc. Amer. Math. Soc. 103 (1988), 961-968
MSC: Primary 54F25; Secondary 54B25, 54C05
DOI: https://doi.org/10.1090/S0002-9939-1988-0947691-9
MathSciNet review: 947691
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A characterization of continuous images of (Hausdorff) arcs is used to describe their cyclic elements as inverse limits of inverse systems of 'nice' spaces with 'nice' bonding mappings.


References [Enhancements On Off] (What's this?)

  • [1] C. E. Capel, Inverse limit spaces, Duke Math. J. 21 (1954), 233-245. MR 0062417 (15:976c)
  • [2] J. L. Cornette, Image of a Hausdorff arc is cyclically extensible and reducible, Trans. Amer. Math. Soc. 199 (1974), 255-267. MR 0375257 (51:11453)
  • [3] R. Engelking, General topology, PWN, 1977. MR 0500780 (58:18316b)
  • [4] G. R. Gordh and S. Mardešić, Characterizing local connectedness in inverse limits, Pacific J. Math. 58 (1975), 411-417. MR 0385784 (52:6643)
  • [5] H. Hahn, Mengentheoretische Charakterisierung der stetigen Kurven, Sitzungsber. Akad. Wiss. Wien 123 (1914), 2433-2489.
  • [6] J. G. Hocking and G. S. Young, Topology, Addison-Wesley, 1961. MR 0125557 (23:A2857)
  • [7] S. Mardešić, On the Hahn-Mazurkiewicz theorem in non-metric spaces, Proc. Amer. Math. Soc. 11 (1960), 929-937. MR 0117688 (22:8464)
  • [8] -, Locally connected, ordered and chainable continua (in Serbo-Croatian, English summary), Rad Jugoslav. Akad. Znan. Umjet. Odjel Mat. Fiz. Tehn. Nauke 319 (1961), 147-166. MR 0148036 (26:5545)
  • [9] -, On the Hahn-Mazurkiewicz problem in non-metric spaces, General Topology and its Relations to Modern Analysis and Algebra II, Prague, 1966.
  • [10] S. Mazurkiewicz, Sur les lignes de Jordan, Fund. Math. 1 (1920), 166-209.
  • [11] J. van Mill and E. Wattel, Dendrons, Topology and Order Structures, part I, Math. Centre Tracts, vol. 142, Amsterdam, 1981, pp. 59-81. MR 630541 (82m:54037)
  • [12] J. Nikiel, Images of arcs a nonseparable version of the Hahn-Mazurkiewicz theorem, Fund. Math. 129 (1988). MR 959435 (89i:54044)
  • [13] -, An elementary proof of a theorem of S. Mardešić, Proc. Amer. Math. Soc. 101 (1987), 385-386.
  • [14] -, A continuous partial ordering for images of arcs, Proc. Sixth Prague Topological Symp. 1986 (to appear).
  • [15] B. J. Pearson, Mapping arcs and dendritic spaces onto netlike continua, Colloq. Math. 34 (1975), 39-48. MR 0405373 (53:9167)
  • [16] L. B. Treybig, Arcwise connectivity in continuous images of ordered compacta, Glasnik Mat. 21 (1986), 201-211. MR 866765 (88e:54044)
  • [17] L. B. Treybig and L. E. Ward, The Hahn-Mazurkiewicz problem, Topology and Order Structures, part I, Math. Centre Tracts, vol. 142, Amsterdam, 1981, pp. 95-105. MR 630543 (83b:54047)
  • [18] L. E. Ward, The Hahn-Mazurkiewicz theorem for rim-finite continua, General Topology and Appl. 6 (1976), 183-190. MR 0402698 (53:6514)
  • [19] -, A generalization of the Hahn-Mazurkiewicz theorem, Proc. Amer. Math. Soc. 58 (1976), 369-374. MR 0413063 (54:1184)
  • [20] G. T. Whyburn, Analytic topology, Amer. Math. Soc. Colloq. Publ., vol. 28, Amer. Math. Soc., Providence, R. I., 1942. MR 0007095 (4:86b)
  • [21] -, Cut points in general topological spaces, Proc. Nat. Acad. Sci. U.S.A. 61 (1968), 380-387. MR 0242129 (39:3463)
  • [22] G. S. Young, Representations of Banach spaces, Proc. Amer. Math. Soc 13 (1962), 667-668. MR 0143007 (26:574)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F25, 54B25, 54C05

Retrieve articles in all journals with MSC: 54F25, 54B25, 54C05


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1988-0947691-9
Keywords: Arc, cyclic element, Hahn-Mazurkiewicz theorem, inverse limit, monotone mapping
Article copyright: © Copyright 1988 American Mathematical Society

American Mathematical Society